symptoms when tappering off Pred?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

thatfield
Veteran Member


Date Joined Jul 2008
Total Posts : 823
   Posted 8/25/2008 12:58 PM (GMT -6)   
Hello - I have been on pred. for two months.  I tappered down from 20mg to 15 a little over a week ago.  I noticed that my BM's were a little softer and lighter in color and a very slight feeling of urgency for the first three or four days of the tapper but otherwise everything seemed ok.  No bleeding no mucus...  Yesterday, after ten days of taking the 15mg I tried to go down to 10mg.  I felt shaking and nervous all day.  The Pred has never made me feel that way before.  Last night I could not sleep and I had two urgent BM's - no bleeding but very soft and generally irregular.  I had to get up to urinate 7-8 times throughout the night - so again very little sleep.  Today I have only had one BM but it was not "normal'.  I decided to alternate between 15-10mg for a few days before cutting down to 10mg daily.
 
Has anyone else had these types of symptoms when tappering?  I found the frequent unrination especially odd...  I really want to get off the Pred. I have gained some weight and have been getting dry mouth.  I am worried about being on it too long but also frightened  that my UC will flare up again if I am off of it!!!  Until I started the Pred. I had been in a bad flare since for 8 months with a LOT of bleeding...

Dr-A
Veteran Member


Date Joined Jul 2006
Total Posts : 2105
   Posted 8/25/2008 6:32 PM (GMT -6)   
I know when on pred I can't take it at night, cause I am up peeing all night. That usually disappears when I go off it or taper though. Wierd....
Proctitis DX 1999, Pancolitis DX 2008
Lialda 3 day
Starting Immuran
Hydrocort/Rowasa/Vitamin E Enemas rotated
Probiotis/MSM/GreenTea/VitD+Ca/SuperDHA


kazygirl
Veteran Member


Date Joined Sep 2007
Total Posts : 955
   Posted 8/26/2008 12:04 AM (GMT -6)   
ive had a weird but oddly regular 6 weeks of tapering pred..

mondays i would taper down by 5mgs.
tuesday, wed, thursday were miserable with all symptoms being bad.. blood, pain, D, the works.
friday and sat, i would feel a bit better and sunday was much better.

monday would come and i would taper by 5mgs..
and same thing happened on all the same days as week before.

then last week, i finished pred, and wed, thurs and friday were horrible. back to the way i was a month and a half ago.
serious flaring.

now, today, tuesday, a week later... i am doing great.
remission it seems. no blood, no D, no pain really (unless i have a really big poo, then it hurts)

so tapering does seem to bring symptoms back til your body gets used to it.
i did pee a lot as well.
steph - 32 - female - UC since 2000
currently flaring again..  grrr! (triggered by stress - grrr)
mesalazine granules 3g x1 a day (much nicer than a million tablets a day)
enteric coated fish oil -omega 3 (so they get all the way to my colon)
vitamin D3 x1 a day
prednisolone 25mg x1 a day (ick ick and did i say ick?)
tumeric capsules x3 a day
 
 
 


thatfield
Veteran Member


Date Joined Jul 2008
Total Posts : 823
   Posted 8/26/2008 8:57 AM (GMT -6)   
I am glad that I am not the only one with increased symptoms and side effects when tappering!  It is scary because I SO want to get off the Pred but I don't want to go back into a flare up!  I do think that I took the pred too late Sun. night so that might have been what made that night so hard.  Thanks so much for your replies!  It helps to hear others experiences. 
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, July 19, 2018 8:55 AM (GMT -6)
There are a total of 2,983,121 posts in 327,086 threads.
View Active Threads


Who's Online
This forum has 161892 registered members. Please welcome our newest member, Swapnaraut.
404 Guest(s), 18 Registered Member(s) are currently online.  Details
GreenBeans, trekkar, 81GyGuy, mattamx, boris_badenof, Carib_Lyme, Swapnaraut, Hunter73, 142, skeaibe, Tudpock18, hismama, hyderhari, jdiane, borborygmi, straydog